Is it normal for clindamycin to cause heartburn?

Is it normal for clindamycin to cause heartburn?

Clindamycin is another antibiotic that can cause a directly irritating effect on the esophagus. It’s often used to treat Staph skin infections and tooth infections. Irritation of the esophagus may feel like severe heartburn and lead to painful swallowing within the first day of starting the medication.

Does clindamycin make you feel bad?

Common side effects may include: nausea, vomiting, stomach pain; mild skin rash; or.

Do antibiotics cause heartburn?

Medications and dietary supplements that can irritate your esophagus and cause heartburn pain include: Antibiotics, such as tetracycline and clindamycin. Bisphosphonates taken orally, such as alendronate (Fosamax), ibandronate (Boniva) and risedronate (Actonel, Atelvia)

What happens when you take clindamycin for heartburn?

When I took clindamycin I had the most horrendous heartburn and burning sensation in my throat and chest to where swallowing was painfull. I thought the pills were getting stuck so I cut them before taking. It still didnt help right along with drinking liters of water didnt help. The burning made me convinced I had gerd, which Id never had before.

What are the side effects of clindamycin injections?

severe stomach pain, diarrhea that is watery or bloody; little or no urination; or a metallic taste in your mouth (after clindamycin injection). Common side effects may include: nausea, vomiting, stomach pain; mild skin rash; or vaginal itching or discharge; This is not a complete list of side effects and others may occur.

Why do you get heartburn when you take antibiotics?

Their role is to kill bacteria or inhibit bacterial growth. Unfortunately, antibiotics do not differentiate between good and bad bacteria. We have good bacteria in our digestive system that aid in digestion and keep bad bacteria in check. When the good bacteria are missing, digestive issues like heartburn occur.

Are there any over the counter medications that cause heartburn?

From the WebMD Archives If you take any prescription or over-the-counter medications, you may have side effects. And one of them can be heartburn — that burning in your chest or throat that happens when acid flows up from your stomach. Don’t assume you’ll just have to live with it.

What are the side effects of clindamycin?

Common clindamycin side effects may include: nausea, vomiting, stomach pain; mild skin rash; or vaginal itching or discharge;

What are the side effects of heartburn?

Heartburn is a burning sensation resulting from acid reflux, the rising of gastric acid to the esophagus. The effects of heartburn can be harmful on the voice causing inflammation, a burning sensation, vocal fatigue, hoarseness, vocal weakness or roughness, and so on.

What is the allergic reaction to clindamycin?

Get emergency medical help if you have any signs of an allergic reaction to clindamycin: (hives, difficult breathing, swelling in your face or throat) or a severe skin reaction (fever, sore throat, burning in your eyes, skin pain, red or purple skin rash that spreads and causes blistering and peeling).

Does clindamycin cause insomnia?

Insomnia is found among people who take Clindamycin hydrochloride, especially for people who are male, 40-49 old , have been taking the drug for < 1 month, also take medication Zometa , and have Metastases to bone.